Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

buffalo hump

(1/2) > >>

timmaguy369:
I have a question relating to meds. I developed a buffalo hump several years ago while on norvir/crixivan. it was not too large. I took sustiva/viread/d4t for a few years and the hump went down significantly. I started reyataz/novir in Oct. 2005 and re-developed a hump about 3-4 months later. It is a very large and disturbing hump now. I now take tmc114/norvir, tmc125 or placebo, and truvada. My viral load went down from 7,000 to 88 in 2 weeks and cd4 rose from 202 to 280. If I decided to do a regimen of truvada and fuzeon and waited next year for integrase inhibitor would switching meds away from protease again reduce buffalo hump? Insurance won't pay for liposuction and i don't have the funds. i am increasingly getting distusted by lipodystrophy and find it disturbing. Is their any hope to have a very low/undectable viral load and be on combo therapy without lypo problems?

billboston:
Your problem is all too familiar!  My believe is that Norvir is the real culprit.  I have been on Norvir and now Kaletra and the BH has increased significantly.  It has gotten to the point where it is restricting movement of my neck.  Insurance will not pay for the liposuction but I am going to petition them again.

There is a new technology by Liposonics in Seattle which uses ultrasound to eliminate fat from the report I have read and the input I received from some doctors is very promising.  The company is is clinical trials for extreme obesity cases and they say that are not interested in BH problems at this point.  Maybe if more people contact them they might initiate a trial for the BH condition.

Good luck.

panda:
יhhi threr ,
I am nw on viread+kaletra+videx.
befire the kaletra i was on stockring but due to planing of getting pregnant i had to switch the stockring to kaltra, my question, is this nessacarly mean i will develop bufalo hump? that's frighthen me a lot, i am goint to do liposuction next monday from my upper arms and a bit on the back and waist, and once i'll give birth i will quit with the kaletra and go back to stockrin.. so is there any chance that i WILL NOT develope bufallo hamps ?I want to try the uridine as well as i was on zerit 2 years ago, do u have any experiense with uridine ?

pozniceguy:
I would like to comment here because I hear people trying to pinpoint a cause for the "hump"  I have had the Lypo for 10 years..  so far no "hump" but a smallish hard belly and very thin arms /legs.....sort of an Apple on a stick syndrome......I have been using Crixivan all that time and until recently also used Epivir......both are contributors to the Lypo syndrome.......different people seem to react in different ways to the syndrome.....there are a few actual studies on the problem,,,,,see GSOGymrat comments  and references ... Few Dr's. seem to view the problem as serious and will only help if you insist.......do the research    then decide the course of action...a single persons response will not cover your decision

jack:
i have had two liposuctions on hump over the past ten years. The only time I didnt have a hump was the three years I wasnt taking drugs. All PI's can cause fat deposits in some people. Each hump has occurred on different drugs as well as fat around neck,back of head, and center of back. I have read that PI's inhibit the breakdown of carbs by as much as 30%.
I experience the skin and bone thing on crixivan in mid 90s. Have been fighting fat ever since. I try to exercise everyday and diet like crazy.
I don't know about anyone else but when I am on PI's I am often forced to eat to stop my stomach from churning and feeling like its in a meatgrinder. Its all fucked up.

Navigation

[0] Message Index

[#] Next page

Go to full version